MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-5-20-HELIX
Medical Device Problem Codes Separation Failure (2547); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the concerto coil was stuck in the microcatheter.It was reported that this was a complicated case. the patient was bleeding out due to a lower gi bleed and it was said to be a "big mess." abdominal angio was clean but venous extravasation was seen in the ascending colon.They ended up going transhepatic to get into the vein and ended up using 12 concertos and a gelfoam slurry in the procedure. it was reported that the concerto coil was unable to be deployed, but they managed to successfully deploy an additional 12 concertos with this one in the middle of the mix, ranging from 8mm x 30 down to 4mm x 10cm.All coils were deployed through the 2.4fr progreat microcatheter as instructed, but this 5 x 20 was difficult to push (4 other 5 x 20s were successfully used).Another coil was used in the same catheter, and there was no damage to the catheter. the event was said to be not associated with the patient.The devices were prepared according to the instructions for use (ifu).Additional information received reported that they were advancing the coil and had removed the introducer sheath and it got stuck inside of the microcatheter.It was reported that they forced it and were able to advance it into the patient, but then the detacher wasn¿t able to detach it.Then they tried to break it manually, but it still did not detach so they removed the coil.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the coil became stuck in the middle section of the catheter.A couple attempts were made to detach the coil with the instant detacher without success and one unsuccessful attempt was made at manual detachment.
 
Additional Manufacturer Narrative
B5.Updated with additional information received.H3.Product analysis: equipment used: vis (m-81805), 203cm ruler (m-83360) , as found condition: the concerto coil was returned for analysis within a shipping box, within a tyvek bio-pouch, within primary and secondary plastic bio-pouches, and within a dispenser coil.Visual inspection/damage location details: the concerto pusher actuator interface (ai) and hypotube break indicator (hbi) were found intact.The pusher was found kinked at ~35.5cm and ~33.0cm from the pusher distal end.The release wire coin was found against the lumen stop, the shield coil was intact, and the implant coil was still attached to pusher.The implant coil was found damaged and stretched with the polypropylene filament broken.Testing/analysis: none.Conclusion: based on the device analysis and reported information, the customer¿s ¿coil resistance/stuck in catheter¿ and ¿non-detachment¿ reports were confirmed.As the concerto pusher actuator interface was found intact this indicates that either a detachment attempt using the instant detacher (id) was not performed or the instant detacher did not perform as intended.The instant detacher was not returned; therefore, an analysis could not be performed.As the concerto pusher hypotube break indicator was found intact this indicates that there was not an attempt to detach the device using the manual method.In this event, it is likely the damages found with the concerto pusher (kinking) contributed to the non-detachment issue.The pusher can become damaged if advanced against resistance.Possible contributing factors to ¿coil resistance¿ include using an incompatible device for delivery, tortuous anatomy, failure to maintain a continuous flush or failure to hydrate the concerto coil before use.The concerto coil was prepared prior to us e (which includes coil hydration).Information regarding patient vessel tortuosity and if a continuous flush of the catheter was maintained was not provided.The (terumo) 2.4fr progreat microcatheter was not returned with the concerto coil.The progreat microcatheter has an inner diameter (id) of 0.022¿, as per an online source.Per the concerto ifu (instructions for use), concerto nylon coils with a 5mm diameter are compatible for use with micro catheter that have a minimum id of 0.021¿.Therefore, the progreat microcatheter was found compatible for use.The cause for the reported coil resistance could not be determined.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14566945
Report Number2029214-2022-00922
Device Sequence Number14723252
Product Code KRD
UDI-Device Identifier00847536033566
UDI-Public00847536033566
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2024
Device Model NumberNV-5-20-HELIX
Device Catalogue NumberNV-5-20-HELIX
Device Lot NumberB143999
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer06/28/2022
06/28/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date07/21/2022
07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown